Acidic pH Remedies - Ted's Q&A

Browse Ted's Q&A

Nausea After Potassium Bicarbonate

Posted by Vince (Tempe, AZ) on 11/08/2006

Great program! But, I do get a lot of nausea after taking potassiumbicarbonate - even mixed with baking soda first - that lasts about twohours. Any substitutes, or other things to try?

Replied by Ted
Bangkok, Thailand
383 posts

Dear Vince: Very true. Some people can have problems about potassium in general. Usually in a human body fluids, it works something like, 90% Sodium, 10% potassium. The best way to deal with this is to try two options:

One way is use potassium chloride instead, such as 9 parts sodium bicarbonate, and 1 part potassium chloride (or potassium citrate).

The second way is to try 9 parts sodium bicarbonate and 1 part potassium bicarbonate.

If potassium is not working out at all under this two options you might as well not use it at all. Perhaps your body has gotten accustomed to taking sodium and this does happen more than most people realized.

This is a very important point, because I have seen people actually get very sick on a Hallelujah diet. The cure I very very simple. Add sea salt to the food.

This diet in my opinion is way too high on potassium as it is, and most people in general, including livestock pigs do get used to high sodium diet.

In my personal opinion a diet should resemble closely to the Ringer's solution or mammalian solution (to keep tissue alive in a petri dish) where the sodium to potassium ratio is about 9: 1. This is entirely my opinion based on direct observations of human who tried to consume more potassium, or livestock pigs and even in human tissue culture solution.

It is also true that ancient people did take a very high potassium diet such as where potassium is as high as 10 times of sodium. This does not necessarily mean they are healthy either! Suppose I send you to go back in a time machine where potassium diets were high and you have this side effect. Then it is quite possible that salt was a very valuable commodity indeed because of that!

Therefore it DOES NOT mean, ancient people at optimum diet or does it mean we eat optimum diet. It does mean that we need to take whatever ratios that have the least issues of health and a higher sodium to potassium ratio is in practice generally safer.

The issue of sodium retention have more to do with dietary problems, adrenal issues, heavy metals suppressing glandular functions, or possibly no potassium at all, but it does not necessarily mean an excessive dietary sodium is the problem.

If I take only just 2-3 mg. of lithium supplements a day, the sodium retention will be reduced. Most of the sodium retention issue I do witness have very much to do with the EXCESSIVE use of sugar.

By reducing sugar in the diets, especially NEVER mix sugar and salt together, the issue of sodium retention should generally be a thing of the past.


NEXT